Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Albany, NY

August 11, 2015Albany County, Rensselaer County, Saratoga County, New York

NWS Albany, NY issued this flash flood warning at Aug 11, 2015, 3:26 PM EDT for Albany County, Rensselaer County, Saratoga County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2015, 3:26 PM EDT (19:26 UTC)
Expired
Aug 11, 2015, 6:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 34 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 4:03 PM EDTFLASH FLOOD2 W Grant Hollow, NYPART OF RIVER ROAD UNDER WATER WITH ROAD CLOSURE. DOT WAS ON THE SCENE.
Aug 11, 4:03 PM EDTFLASH FLOOD2 W Grant Hollow, NYPART OF RIVER ROAD WASHED OUT. DOT IS ON THE SCENE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS51 KALY 111926
FFWALY
NYC001-083-091-112230-
/O.NEW.KALY.FF.W.0007.150811T1926Z-150811T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 630 PM EDT
    
* AT 325 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TROY...COHOES...LATHAM...GREEN ISLAND...WATERFORD...HALFMOON...
  SCHAGHTICOKE...VALLEY FALLS...VERDOY...HAYNERSVILLE...CRESCENT...
  LINCOLNVILLE...SPEIGLETOWN...CRESCENT STATION...GRAYS CORNERS...
  PLEASANTDALE...SCHAGHTICOKE HILL...MOHAWK VIEW...LANSINGBURGH AND
  EAST SCHAGHTICOKE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

&&

LAT...LON 4272 7379 4277 7382 4278 7381 4278 7382
      4282 7384 4290 7357 4279 7352

$$

GJM
1 follow-up statement
968 
WGUS71 KALY 112138
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT TUE AUG 11 2015

NYC001-083-091-112146-
/O.CAN.KALY.FF.W.0007.000000T0000Z-150811T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-RENSSELAER NY-SARATOGA NY-
538 PM EDT TUE AUG 11 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN ALBANY...NORTHWESTERN
RENSSELAER AND SOUTH CENTRAL SARATOGA COUNTIES IS CANCELLED...

INFORMATION FROM EMERGENCY MANAGEMENT OFFICIALS INDICATE THE FLOOD 
WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO 
LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES OR 
BARRIERS IN PLACE.

LAT...LON 4272 7379 4277 7382 4278 7381 4278 7382
      4282 7384 4290 7357 4279 7352

$$

BGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:51 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 11, 1:51 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
151 PM EDT TUE AUG 11 2015

.SYNOPSIS...
AHEAD OF AN APPROACHING COLD FRONT...SCATTERED SHOWERS
AND POSSIBLY A THUNDERSTORM WILL OCCUR ACROSS THE REGION THROUGH THE
EARLY EVENING HOURS.  SLIGHTLY COOLER AND LESS HUMID CONDITIONS WILL
BUILD IN FOR WEDNESDAY...ALTHOUGH WITH A CONTINUED CHANCE FOR
SHOWERS AND THUNDERSTORMS AS AN UPPER LEVEL TROUGH REMAINS IN PLACE.
DRY WEATHER WILL RETURN TO THE REGION FOR THURSDAY WITH TEMPERATURES
JUST SLIGHTLY BELOW NORMAL LEVELS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 151 PM...STEADY RAINFALL HAS ENDED AND SHIFTED WELL INTO
EASTERN AND NORTHERN NEW ENGLAND. COLD FRONT REMAINS UPSTREAM OF
THE REGION...WITH THE BOUNDARY NOW LOCATED OVER CENTRAL NY. RADAR
IMAGERY SHOWS SOME SCATTERED SHOWERS HAVE DEVELOPED AHEAD OF THE
BOUNDARY. VISIBLE SATELLTE IMAGERY SHOWS SOME BREAKS IN THE CLOUD
COVER...BUT OVERALL...MOST AREAS ARE REMAINING MOSTLY CLOUDY.
BASED ON CURRENT RADAR ACTIVITY AND 3KM HRRR GUIDANCE...WILL GO
WITH CHC TO LIKELY POPS FOR THIS AFTN INTO THE EARLY EVENING
HOURS. WILL KEEP A SLIGHT CHC FOR THUNDER IN THE FORECAST AS
WELL...AS SOME THUNDER HAS OCCURRED OVER THE SOUTHEASTERN
CATSKILLS ALREADY...AND SOME SFC BASED CAPE IS POSSIBLE WITH THE
OCCASIONAL BREAKS IN THE CLOUD COVER. ANY T-STORM WILL REMAIN
BELOW SEVERE LEVELS DUE TO LIMITED INSTABILITY.

EXPECT HIGHS TODAY TO GENERALLY RANGE FROM THE UPPER 60S TO UPPER
70S. WITH TEMPS ALREADY WARMING INTO THE UPPER 70S IN THE CAPITAL
REGION...WILL HAVE A SHOT AT CONTINUING ONGOING STREAK OF REACHING
80+ AT ALBANY TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH
DURING THE EVENING AS THE LOW PRESSURE SYSTEMS AND ASSOCIATED
FRONTAL BOUNDARIES SLIDE OFF THE NEW ENGLAND COAST. LOWS TONIGHT
ARE EXPECTED TO RANGE FROM THE MID 50S TO MID 60S.

ON WEDNESDAY WILL KEEP A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG
WITH A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS AS AN UPPER
TROUGH AXIS WITH A FAIRLY STRONG ASSOCIATED VORT MAX SWING THROUGH
THE FA DURING THE AFTERNOON HOURS. ML MUCAPES APPROACH 1000 J/KG
ACRS PARTS OF THE AREA ON WEDNESDAY AFTERNOON. HIGHS ON WEDNESDAY
WILL BE IN THE UPPER 60S TO LOWER 80S.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT LOOKS DRY AT THIS POINT IN
TIME AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE OHIO VALLEY
WEDNESDAY NIGHT AND SETTLES ACROSS THE MIDDLE ATLANTIC REGION
THURSDAY NIGHT. EXPECT LOWS WEDNESDAY NIGHT TO BE IN THE UPPER
40S TO UPPER 50S. HIGHS ON THURSDAY ARE EXPECTED TO BE IN THE
UPPER 60S TO LOWER 80S WITH LOWS THURSDAY NIGHT IN THE 50S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE EXTENDED FEATURES THE MEAN UPPER LEVEL TROUGH STILL OVER SE
CANADA AND THE NORTHEAST AS WE HEAD INTO THE FIRST HALF OF THE
WEEKEND...BUT THE MEDIUM RANGE GUIDANCE CONTINUES TO SHOW A TREND
TOWARDS INCREASING LOW AND MID LEVEL HEIGHTS WITH RIDGING BUILDING
IN OVER THE EAST COAST...AND A WARMING TREND TO ABOVE NORMAL TEMPS
INTO EARLY NEXT WEEK.

FRI-FRI NIGHT...A SHORT-WAVE TROUGH IN THE W/NW FLOW ALOFT
APPROACHES UPSTATE NY AND WRN NEW ENGLAND IN THE AFTERNOON. THE GFS
IS MORE AGGRESSIVE WITH THE SHORT-WAVE THAN THE ECMWF/CAN GGEM IN
TERMS OF THE TIMING AND THE AREAL EXTENT OF SHOWERS/ISOLD
THUNDERSTORMS.  WE PLACED SLIGHT TO LOW CHC POPS IN FROM THE NRN
CATSKILLS/CAPITAL REGION/BERKSHIRES NORTH AND WEST FOR THE AFTERNOON
AND INTO THE EARLY EVENING.  THE COLD FRONT TO THE LOW PRESSURE
SYSTEM MOVING ACROSS W-CNTRL QUEBEC LOOKS TO ARRIVE FOR SATURDAY.
H850 TEMPS INCREASE TO ABOUT +15C TO +17C WITH A WEAK THERMAL
TROUGH/WARM FRONT PASSAGE...AS HIGH TEMPS WILL BE IN THE 80-85F
RANGE IN THE MAJOR RIVER VALLEYS...AND 70S TO NEAR 80F OVER THE
HILLS AND MTNS.  LOWS WILL GENERALLY BE IN THE M50S TO L60S.

SAT-SAT NIGHT...PRETTY GOOD AGREEMENT WITH THE WPC
GRAPHICS/GEFS/ECMWF/GFS/CANADIAN GUIDANCE THAT A COLD FRONT WILL
SLOWLY PROGRESS FROM THE ST LAWRENCE RIVER VALLEY S/SE ACROSS THE
FCST AREA.  THE AMOUNT OF SFC DESTABILIZATION WILL DEPEND ON THE
COVERAGE AND INTENSITY OF THUNDERSTORMS. THE GFS HAS THE GREATEST
INSTABILITY FROM THE CAPITAL DISTRICT SOUTHEAST INTO WRN NEW
ENGLAND...BUT GENERALLY LESS THAN 800 J/KG. CHC POPS WERE INCLUDED
UNTIL 00Z/SUN...AND THEN ONLY SLIGHT CHC VALUES WERE USED FOR THE
EXTREME SE PORTION OF THE FCST AREA /SE OF THE CAPITAL DISTRICT/ FOR
SAT NIGHT PRIOR TO MIDNIGHT.  HIGHS LOOK SIMILAR TO FRI WITH 80S IN
THE LOWER ELEVATIONS AND NW CT...AND MID AND U70S OVER THE MTNS.
LOWS WILL RANGE FROM THE M50S OVER THE SRN DACKS TO LOWER 60S OVER
THE CAPITAL DISTRICT/MID HUDSON VALLEY/TACONICS/NW CT.

SUNDAY INTO MONDAY...SFC HIGH PRESSURE RIDGES IN FROM THE MID
ATLANTIC STATES OVER THE NORTHEAST...AS THE FRONT DRIFTS OFF THE
COAST.  H850 TEMPS RISE BACK TO +15 TO +17C.  MID LEVEL HEIGHTS
BEGIN TO RISE OVER THE FCST AREA.  SFC DEWPTS WILL RANGE FROM THE
M50S TO L60S /SOME SPOTTY M60S OVER THE MID HUDSON VALLEY/. EXPECT
HIGHS TO BE IN THE MID 80S IN MANY OF THE VALLEY AREAS...AND U70S TO
L80S OVER THE HIGHER TERRAIN.  SOME RADIATIONAL COOLING WILL ALLOW
TEMPS TO FALL BACK INTO THE 50S TO AROUND 60F IN A FEW SPOTS.  A
HOTTER MID AUGUST AIR MASS CONTINUES TO RIDGE IN FROM THE MID
ATLANTIC COASTAL REGION WITH HIGHS APPROACHING THE MID AND U80S IN
THE VALLEY AREAS...AND UPPER 70S TO L80S OVER THE MTNS.  IT WILL
ALSO BECOME MORE HUMID TO OPEN THE WEEK...WITH PERHAPS A FEW ISOLD
SHOWERS OVER THE SRN DACKS/SRN GREENS LATE IN THE PM.

OVERALL...TEMPS WILL GENERALLY BE SLIGHTLY ABOVE NORMAL WITH PCPN
BELOW NORMAL IN THE LONG TERM.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO MOVE DOWN THE SAINT LAWRENCE VALLEY
THIS AFTERNOON AND EVENING. THE ASSOCIATED OCCLUDED FRONT WILL
MOVE ACROSS THE TAF SITES BETWEEN 21Z AND 22Z THIS AFTERNOON.
AHEAD OF AND ALONG THE FRONT THERE WILL BE SCATTERED SHOWERS AND
POSSIBLY A TSTM. HAVE INCLUDED VCSH WITH VFR VSBYS AND MVFR/VFR
CIGS INTO THIS EVENING...AND TEMPO GROUPS FOR MVFR VSBYS AND
MVFR/IFR CIGS UNTIL THE FRONT PASSES.

AFTER THE FRONT PASSES THERE SHOULD BE A BRIEF PERIOD OF VFR
CONDITIONS AT THE KGFL/KALB/KPOU/KPSF TAF SITES. HOWEVER...AFTER
ALL THE RAIN THERE WILL BE PLENTY OF RESIDUAL LOW LEVEL MOISTURE
AROUND AND WINDS WILL GENERALLY BE LIGHT...SO EXPECT MVFR/IFR
CONDITIONS DUE TO FOG TO BE A PROBLEM LATER TONIGHT AND EARLY
WEDNESDAY MORNING. AFTER AROUND 12Z WEDNESDAY...VFR CONDITIONS
SHOULD RETURN.

SURFACE WINDS WILL BE SOUTHERLY AT 5 TO 10 KTS UNTIL THE FRONT
MOVES THROUGH...THEN SHIFT TO WESTERLY AROUND 21Z AT KALB/KGFL...
AND 22Z AT KPSF/KPOU BEHIND THE FRONT. TONIGHT WINDS WILL BECOME
LIGHT AND VARIABLE...THEN NORTHWEST AT 5 TO 10 KTS ON WEDNESDAY.

OUTLOOK...

WEDNESDAY AFTN: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A DEVELOPING LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL GREAT
LAKES WILL TRACK NORTHEASTWARD INTO THE SAINT LAWRENCE VALLEY
TODAY. THIS LOW WILL DRAG A COLD FRONT THROUGH OUR REGION LATE
TODAY. THE SYSTEM WILL BRING A WIDESPREAD SOAKING RAINFALL TO THE
REGION WITH SOME EMBEDDED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
TODAY. SLIGHTLY COOLER AND LESS HUMID CONDITIONS WILL BUILD IN FOR
WEDNESDAY...ALTHOUGH WITH A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS AS AN UPPER LEVEL TROUGH REMAINS IN PLACE.

RELATIVE HUMIDITY VALUES WILL ONLY DROP TO 65 TO 85 PERCENT
TODAY...RECOVER TO 90 TO 100 PERCENT TONIGHT AND DROP TO 45 TO 65
PERCENT ON WEDNESDAY.

WINDS TODAY WILL BE SOUTHERLY AROUND 5 TO 15 MPH WITH OCCASIONAL
GUSTS OF 20 TO 30 MPH...ESPECIALLY ACROSS THE HIGHER TERRAIN.
WINDS WILL SHIFT TO THE WEST AT 5 TO 10 MPH TONIGHT AND WINDS WILL
BE NORTHWEST AT 5 TO 15 MPH WITH GUSTS 25 TO 35 MPH ACROSS THE
HIGHER TERRAIN.

&&

.HYDROLOGY...
MODERATE TO LOCALLY HEAVY RAINFALL AMOUNTS ARE EXPECTED THROUGH
EARLY THIS EVENING ALTHOUGH SINCE IT HAS BEEN DRY OF LATE ACROSS
MUCH OF THE AREA...ONLY WITHIN BANK RIVER RISES ARE EXPECTED.
THERE COULD BE SOME LOCALIZED MINOR FLOODING IN URBAN...LOW
LYING...AND POOR DRAINAGE AREAS. AVERAGE BASIN RAINFALL OF 1 TO 2
INCHES IS FORECAST...WITH LOCALIZED AMOUNTS UP TO 3 INCHES
POSSIBLE ACROSS THE SOUTHEAST FACING SLOPES OF THE HIGHER TERRAIN.

THE THREAT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH REMAINS IN
PLACE ACROSS THE REGION.

MORE RAINFALL IS EXPECTED AS WE ENTER THE WEEKEND WITH SCATTERED
SHOWERS AND THUNDERSTORMS ESPECIALLY ON SATURDAY AFTERNOON AND
SATURDAY EVENING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/GJM/11/JPV
NEAR TERM...FRUGIS/GJM/11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...GJM
FIRE WEATHER...11
HYDROLOGY...11/JPV
Hazardous weather outlook, Aug 11, 3:56 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
356 AM EDT TUE AUG 11 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
356 AM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS INTO THIS EVENING. THERE IS A
MARGINAL RISK FOR A FEW OF THE STORMS TO BECOME SEVERE FROM AROUND
INTERSTATE 90 SOUTHWARD DURING THE AFTERNOON AND EARLY EVENING
HOURS. ALSO...SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL RESULTING IN ISOLATED MINOR FLOODING OF
URBAN...POOR DRAINAGE OR LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS WEDNESDAY AND
SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY RAINFALL REPORTS OF 2 INCHES OR
MORE OR ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 11, 2:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE AUG 11 2015

NYZ050-052>054-111930-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-
233 PM EDT TUE AUG 11 2015

...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
NORTHEASTERN ALBANY...NORTHWESTERN RENSSELAER AND SOUTH CENTRAL
SARATOGA COUNTIES...

AT 230 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MECHANICVILLE TO NEAR COLONIE...AND
MOVING SOUTHEAST AT 5 MPH. AROUND AN INCH OF RAIN MAY FALL WITH
THESE SHOWERS IN 30 TO 45 MINUTES.

LOCATIONS IMPACTED INCLUDE...
TROY...COHOES...WATERVLIET...COLONIE...LATHAM...MENANDS...GREEN
ISLAND...WATERFORD...CENTER BRUNSWICK...LOUDONVILLE...HALFMOON...
PITTSTOWN...VALLEY FALLS...VERDOY...HAYNERSVILLE...CRESCENT...
SYCAWAY...LINCOLNVILLE...SPEIGLETOWN AND CRESCENT STATION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 8-8A...NEAR MILE MARKER
4...NEAR MILE MARKER 8-9...AND BETWEEN MILE MARKERS 4-5 AND 9.
 INTERSTATE 787 MILE MARKER 9W AND NEAR MILE MARKER 8-7.

LAT...LON 4268 7378 4277 7385 4278 7381 4279 7383
      4281 7383 4290 7356 4283 7339
TIME...MOT...LOC 1830Z 309DEG 6KT 4287 7357 4278 7383

GJM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:33 PM EDTSpecial Weather StatementALYRensselaer57 min
Aug 11, 4:29 PM EDTSpecial Weather StatementALYRensselaer46 min
Aug 11, 5:08 PM EDTSpecial Weather StatementALYColumbia52 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.